Alert archive / Illinois / Flash Flood Warnings in 2023
Flash Flood Warning 14, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 1, 2023, 6:13 PM CDT for Clark County, Crawford County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2023, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 1, 2023, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IL, Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 106 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
566
WGUS53 KILX 012313
FFWILX
ILC023-033-020215-
/O.NEW.KILX.FF.W.0014.230701T2313Z-230702T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
613 PM CDT Sat Jul 1 2023
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southeastern Clark County in east central Illinois...
Northeastern Crawford County in east central Illinois...
* Until 915 PM CDT.
* At 612 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hutsonville, West Union, Annapolis, Eaton, York, Darwin, Orange
and West York.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3926 8785 3942 8753 3935 8753 3934 8758
3931 8762 3930 8760 3928 8761 3925 8759
3925 8757 3921 8758 3917 8764 3915 8763
3914 8766 3912 8763 3911 8765 3910 8762
3909 8762 3908 8759 3908 8785
FLASH FLOOD...RADAR INDICATED
$$
372 follow-up statements
184
WGUS73 KILX 020126
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
826 PM CDT Sat Jul 1 2023
ILC023-033-020215-
/O.CON.KILX.FF.W.0014.000000T0000Z-230702T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark IL-Crawford IL-
826 PM CDT Sat Jul 1 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS
EVENING FOR SOUTHEASTERN CLARK AND NORTHEASTERN CRAWFORD COUNTIES...
At 826 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hutsonville, West Union, Annapolis, Eaton, York, Darwin, Orange
and West York.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3926 8785 3942 8753 3935 8753 3934 8758
3931 8762 3930 8760 3928 8761 3925 8759
3925 8757 3921 8758 3917 8764 3915 8763
3914 8766 3912 8763 3911 8765 3910 8762
3909 8762 3908 8759 3908 8785
FLASH FLOOD...RADAR INDICATED
$$
37495
WGUS73 KILX 020210
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
910 PM CDT Sat Jul 1 2023
ILC023-033-020220-
/O.EXP.KILX.FF.W.0014.000000T0000Z-230702T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark IL-Crawford IL-
910 PM CDT Sat Jul 1 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT THIS EVENING FOR
SOUTHEASTERN CLARK AND NORTHEASTERN CRAWFORD COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3926 8785 3942 8753 3935 8753 3934 8758
3931 8762 3930 8760 3926 8760 3925 8757
3923 8758 3921 8758 3916 8764 3915 8763
3914 8766 3912 8763 3911 8765 3910 8762
3908 8761 3908 8785
$$
GeelhartWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:33 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 1, 3:33 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 333 PM CDT Sat Jul 1 2023 .SYNOPSIS... Issued at 245 PM CDT Sat Jul 1 2023 A few rounds of showers and thunderstorms will be likely from this afternoon through sunset Sunday evening. There is a chance of strong to severe storms late this afternoon into mid evening mainly south of I-72, with damaging winds, hail and isolated tornadoes possible along with locally heavy rains. Quieter weather is expected over the area later Sunday evening into Tuesday morning. Lows overnight will be 65 to 70 degrees. Highs Sunday will be in the upper 70s and lower 80s over central IL. && .SHORT TERM... (Through Sunday Night) Issued at 300 PM CDT Sat Jul 1 2023 Mid afternoon surface map shows 1007 mb low pressure near St Louis with hot/humid air over sw IL ahead of feature with temps in low to mid 90s and dewpoints in the 70s. Heat indices were 100-110F over southern IL with heat indices around 100 from highway 50 south. Air mass getting moderately unstable over southern IL with MLCapes of 1500-3000 j/kg from Springfield to Robinson south while MUCapes were 3000-5000 j/kg, highest in southern IL south of CWA. SPC issued a severe thunderstorm watch from noon to 9 pm just south of our CWA with strong to severe storms over sw IL and southeast MO racing ne at 55-65 mph. SPC day1 outlook has enhanced risk of severe storms over southeast CWA, south of Taylorville to Paris line with slight risk about as far north as I-72. Areas south of I-70 have up to 5% risk of tornadoes and 10% probability of 65 kts/75 mph wind gusts or stronger. Also 15% or greater risk of large hail. Severe cells will likely move ne quickly across se half of CWA between 4-9 pm and will need to monitor closely. Heavy rains also a threat with PW values 1.8-2 inches and possibly rising above 2 inches in southeast I L by early evening. After strong to severe storms pass out of CWA after dusk, still expect good chances of showers and isolated thunderstorms rest of tonight into Sunday as upper level low/trof moves into central IL by midday Sunday. SPC day2 update has shifted marginal to slight risk of severe storms Sunday afternoon se of Lawrence county IL. A few strong cells still possible near the Wabash river valley Sunday afternoon with gusty winds and possible hail. Cooler highs Sunday in the upper 70s/lower 80s in central IL with Lawrenceville near 85F with a fair amount of cloud cover through the day Sunday. Surface trof to shift se thru central IL on Sunday and thru se IL by mid Sunday evening with winds shifting north to NW behind it and diminishing chances of showers after its passage. Lows Sunday night in the low to mid 60s. 07 .LONG TERM... (Monday through Next Saturday) Issued at 330 PM CDT Sat Jul 1 2023 Weak high pressure ridge near IL on Monday brings quieter wx with return of more sunshine. Isolated instability showers and possible thunderstorm Monday afternoon as dewpoints in the mid to upper 60s. More sunshine to help temps warm back up to seasonable levels in the mid to upper 80s. Dry weather expected across area after sunset Monday night with lows in the mid to upper 60s. Isolated showers and thunderstorms possible Tue afternoon until sunset Tue evening and probably a bit more coverage than Monday afternoon especially sw CWA as air mass gets more unstable with dewpoints in the upper 60s to near 70F and highs near 90. A northern stream short wave trof to dig into the northern plains Wed, driving a cold front se toward nw IL by sunset Wed. Will see increasing chances of showers and thunderstorms from nw to se during the day Wed as cold front approaches. We have 50-60% chance of showers/thunderstorms Wed afternoon (highest IL river valley on Wed afternoon) and Wed night. SPC does not have IL in an outlook for Wed afternoon/evening but will need to monitor this as it gets closer. Very warm and humid again on Wed with highs in the upper 80s/lower 90s. Best chances of showers and possible thunderstorms shifts into east central and se IL on Thu. Chance of showers could linger in southeast IL Thu evening, otherwise looks drier overnight Thu night and Fri as less humid air ushers in behind the cold front. Cooler highs in the upper 70s/lower 80s on Thu and Fri. 07 && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1255 PM CDT Sat Jul 1 2023 Isolated showers and thunderstorms through mid afternoon will become more numerous after 21Z/4 pm over central IL as airmass destabilizes and lifting from approaching upper level trof/trof from central/eastern Nebraska. Strongest storms appear to stay south of I-72 though could be gusty winds with any thunderstorms though severe winds are trending further south in more unstable air mass in southern/se IL. MVFR conditions will also be possible with this convection and IFR to MVFR ceilings to set in overnight into Sunday morning along with continued chance of showers as upper level low/trof moves over central IL during midday Sunday. South to SW winds around 10 kts and few gusts 15-20 kts this afternoon to veer north to NE over PIA and BMI overnight into Sunday morning while becoming west to WNW along I-72 airports. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 1, 3:18 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 318 PM CDT Sat Jul 1 2023 ILZ052-054-056-057-061>063-066>068-071>073-021100- Christian-Moultrie-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 318 PM CDT Sat Jul 1 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Severe thunderstorms are expected to move across the area this evening. These storms will have a threat of damaging wind gusts of 60 to 80 mph, as well as isolated large hail over 1 inch diameter. Isolated tornadoes and localized flash flooding are possible as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are expected again Sunday. These storms are not expected to be severe, but could produce gusty winds, small hail, and localized flash flooding. Isolated afternoon thunderstorms will be possible Monday through Wednesday. More widespread showers and thunderstorms are possible Thursday. However, the threat for severe weather during the work week is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from around 5 to 9 PM. Expected storm motion is toward the east around 45 mph. ILZ027>031-036>038-040>051-053-055-021100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Macon-Douglas- 318 PM CDT Sat Jul 1 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Strong to severe thunderstorms are expected to move across the area this evening. These storms will have a threat of damaging wind gusts over 60 mph, as well as isolated large hail over 1 inch diameter. Localized flash flooding is possible as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are expected again Sunday. These storms are not expected to be severe, but could produce gusty winds, small hail, and localized flash flooding. Isolated afternoon thunderstorms will be possible Monday through Wednesday. More widespread showers and thunderstorms are possible Thursday. However, the threat for severe weather during the work week is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around 5 to 9 PM. Expected storm motion is toward the east around 40 mph. 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:57 PM CDT | Special Weather Statement | ILX | Coles, Cumberland | 33 min |
| Jun 30, 11:18 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 42 min |
| Jul 1, 12:01 AM CDT | Special Weather Statement | ILX | Morgan, Scott | 59 min |
| Jul 1, 12:58 AM CDT | Special Weather Statement | ILX | Sangamon | 47 min |
| Jul 1, 1:12 AM CDT | Special Weather Statement | ILX | Sangamon | 33 min |
| Jul 1, 1:43 AM CDT | Special Weather Statement | ILX | Cass | 47 min |
| Jul 1, 2:06 AM CDT | Special Weather Statement | ILX | Christian | 24 min |
| Jul 1, 2:20 AM CDT | Special Weather Statement | ILX | Menard | 25 min |
| Jul 1, 3:05 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 25 min |
| Jul 1, 3:29 AM CDT | Special Weather Statement | ILX | Cass, Schuyler | 31 min |
| Jul 1, 3:55 AM CDT | Areal Flood Advisory | ILX | Cass, Mason, Menard, Morgan, Sangamon, Schuyler and 1 more | 2 hr |
| Jul 1, 3:59 AM CDT | Special Weather Statement | ILX | Clark | 16 min |
| Jul 1, 6:26 AM CDT | Areal Flood Advisory | ILX | Clark, Crawford, Cumberland, Jasper | 3 hr |
| Jul 1, 5:36 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 24 min |
| Jul 1, 5:55 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 40 min |
| Jul 1, 6:06 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 39 min |
Nearby
Flash Flood Warnings in Illinois, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.